Any Help On Withdrawal From Ssris

Hi everyone

I would really appreciate everyone's input on my current supplementation below


Morning (without food) past 3-4 weeks

Inositol choline 250/250 mg

Nac 600mg

L thenanine 200mg

Taurine 1000mg


Since yesterday (after last ssri dose)

L tyrosine 1000

5 htp 100mg slow release


45 min later

Cytoplan Wholefood multivit

Some wholefood superfoods


Evening (1 hr before sleep)

Taurine 1000 mg

5 htp 100mg


Background / history.

Just finished tapering off ssri drugs after 20 years after initial hospitalisation fir severe depression and anxiety. But after another breakdown and hospitalisation last april, i started to look deeper after having to go through a horrific time of trying to end my life. no one supposed to be on antidepressants for 20 years imo. Failure on the Healthcare systems part to recognise and signpost the correct necessary psychological treatment for me but after a year of intensive psychotherapy I feel like I'm getting to the route of the issues and not trying to stick an ssri plaster over it.


Was Having alot of withdrawal issues from venlafaxine. 375 to 0 yesterday reducing around 75 every week or 2

Mainly fluish symptoms, flushes, cold sweats, Brainzaps, sleep disturbances, foggy brain, difficulty concentrating, irritability, anxiety and emotional instabilty.


The plan i put together was born out of reading around various alternative supplements and nootropics


Would love to hear peoples thoughts,concern's and suggestions

Especially on the debate around tyrosine and 5 htp


Thanks in advance

Comments

  • Hi,

    I do not have any concerns on your supplementation since the dosage you are getting are very reasonable.
    Just some quick notes about my own anxiety and depression self-experiments:

    Regarding anxiety, I have promising relief from Aniracetam, and non-supplement wise from the DARE response http://dareresponse.com
    I am also using Onnit New mood and Alpha Brain in the morning with good results. These products are expensive though. Take a look at their ingredients.

    I add a morning yoga/pranayama/meditation practice that is intensified by the Alpha Brain.

    I have also tried all the recommended tools Dave talked about especially Holosync, HRV, training Emotional resiliency with Dual-N back,...the last being the most promising even though the effects seem to fade away quickly if i do not stick to a daily practice.
    I tried Phenibut at one point and thought i had found the magic pill, but experienced the opposite effects after a while.

  • L-Trytophan and Ashwaganda will increase serotonin levels I've used both. You cant use 5 htp with L-Tn. I tried an ssri for SAD but decided to go with supplements during the winter months instead. When coming off the ssri in tablet form I broke it down using a razor blade and came off in one small increment a week which took about 2 months to finally come off. I had next to no withdrawal symptoms. My GP's advice was to taper down over 2-3 weeks which would have led to awful symptoms, I found a better way. If my dose was 50mg I would taper down by 5mg every week basically breaking it down into 10ths. For ssris in capsule form you would just buy empty capsules and cap filler equipment from ebay and make your own with a reduced dose.

  • edited November 2016

    Be really careful with any serotonin boosters if you still have SSRIs in your system!!

    Serotonin syndrome is hell and it very much so can kill you. I experienced it when I was a kid taking St. Johns Wort (very powerful stuff) and Adderall. I asked my doctor over and over if they could interact and he said no. Now to this day, I am still Serotonin sensitive. The night I experienced it I literally accepted my death as inevitable and went to bed with the knowledge I would not wake up. This is a humbling experience, I do not suggest.

    You must look into the symptoms and make a hard U turn off the sups if you start experiencing it.

    You may want to start with Activated Charcoal. You are probably experiencing some long term toxicity. If you are tapering you have to take it apart from your meds or it will absorb is straight from your body.

    Next up, Glutathione. GSH will help your liver recover. In this respect make sure you are eating lots of greens.

    Make sure you are getting all your B vitamins. I take a complex and as always Folate < Folic acid. Folic acid is crap.

    Meditate 20 minutes a day and expand from there. Starting with guided is usually best for people new to it. Work out, do yoga, take care of yourself etc. etc.

    Are you experiencing insomnia as well?

    Bulletproof OG, SIBO survivor, Cascadian, Anarchist, and musician.

    "There's no such thing as a belief that does not have a consequence." - Tony Robbins

  • What supplements are you using in lieu of the SSRI?

  • Make sure you are getting all your B vitamins. I take a complex and as always Folate < Folic acid. Folic acid is crap.

    This was a typo Folate > Folic acid. Folic Acid is crap.

    Bulletproof OG, SIBO survivor, Cascadian, Anarchist, and musician.

    "There's no such thing as a belief that does not have a consequence." - Tony Robbins

Sign In or Register to comment.